Alert archive / Wyoming / Flood Watches in 2014
Flood Watch 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flood watch at May 7, 2014, 10:07 AM MDT for Albany County, Wyoming. It took effect at May 8, 2014, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 10:07 AM MDT (16:07 UTC)
- In effect from
- May 8, 2014, 6:00 PM MDT
- Expired
- May 8, 2014, 10:07 AM MDT
- In force
- Issued by
- NWS Cheyenne, WY
- Flood severity
- None
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
967 WGUS65 KCYS 071607 FFACYS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1007 AM MDT WED MAY 7 2014 ...THUNDERSTORMS MAY PRODUCE FLASH FLOODING TODAY AND TONIGHT... ...FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY THIS WEEKEND... .A SPRING STORM SYSTEM WILL MOVE ACROSS THE REGION TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND HEAVY RAINS. SEVERAL INCHES OF RAIN FELL OVER PORTIONS OF THE FLASH FLOOD WATCH AREA LAST EVENING...MAKING THESE AREAS SUSCEPTIBLE TO FLASH FLOODING TODAY AND TONIGHT SHOULD MORE HEAVY RAIN FALL OVER THE SAME AREAS. THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING BUT WIDESPREAD MODERATE RAIN WILL CONTINUE OVERNIGHT. THIS ADDITIONAL RAIN MAY ALSO POSE A FLASH FLOODING THREAT. RECENT WARM TEMPERATURES HAVE ALSO GIVEN WAY TO CONSIDERABLE SNOW MELT IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. ALTHOUGH COOLER WEATHER IS EXPECTED AFTER TODAY...ONE MORE DAY OF TEMPERATURES IN THE UPPER 50S BELOW 8000 FEET COMBINED WITH THE POTENTIAL FOR ADDITIONAL PRECIPITATION WILL RESULT IN CONTINUED RIVER RISES. WYZ115-080400- /O.NEW.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1007 AM MDT WED MAY 7 2014 ...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREA...LARAMIE VALLEY. * FROM THURSDAY EVENING THROUGH SUNDAY MORNING. * RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE LARAMIE RIVER. NEW LIQUID PRECIPITATION AMOUNTS OF UP TO A HALF INCH THROUGH THURSDAY MORNING WILL ALLOW THIS TREND TO CONTINUE. RIVER FORECASTS INDICATE FLOOD STAGE COULD BE REACHED BY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NEZ020-021-054-055-WYZ119-080400- /O.CON.KCYS.FF.A.0001.140507T1800Z-140508T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANNER-MORRILL-KIMBALL-CHEYENNE-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...BURNS...CARPENTER...ALBIN...PINE BLUFFS 1007 AM MDT WED MAY 7 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER... CHEYENNE...KIMBALL AND MORRILL. IN SOUTHEAST WYOMING...EAST LARAMIE COUNTY. * THROUGH LATE TONIGHT * SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME THIS AFTERNOON AND EVENING. SEVERAL INCHES OF RAIN ALREADY FELL OVER PORTIONS OF THE WATCH AREA LAST EVENING...MAKING THE AREA MORE SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CLH
4 follow-up statements
800 WGUS65 KCYS 072122 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 322 PM MDT WED MAY 7 2014 ...THUNDERSTORMS MAY PRODUCE FLASH FLOODING TODAY AND TONIGHT FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE... ...FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY THIS WEEKEND... .A POTENT SPRING STORM SYSTEM WILL MOVE FROM THE CENTRAL ROCKIES NORTHEAST ACROSS NEBRASKA TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM THIS AFTERNOON. SOME THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND HEAVY RAIN. SEVERAL INCHES OF RAIN FELL OVER PORTIONS OF THE FLASH FLOOD WATCH AREA TUESDAY EVENING...MAKING THESE AREAS SUSCEPTIBLE TO FLASH FLOODING SHOULD MORE HEAVY RAIN FALL OVER THE SAME AREAS. THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING BUT WIDESPREAD MODERATE RAIN WILL CONTINUE OVERNIGHT. THIS ADDITIONAL RAIN MAY ALSO POSE A FLASH FLOODING THREAT. RECENT WARM TEMPERATURES HAVE ALSO GIVEN WAY TO CONSIDERABLE SNOW MELT IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. ALTHOUGH COOLER TEMPERATURES ARE EXPECTED AFTER TODAY...TEMPERATURES IN THE UPPER 50S BELOW 8000 FEET THIS AFTERNOON COMBINED WITH THE POTENTIAL FOR ADDITIONAL PRECIPITATION WILL RESULT IN CONTINUED RIVER RISES. NEZ020-021-054-055-WYZ119-081200- /O.CON.KCYS.FF.A.0001.000000T0000Z-140508T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANNER-MORRILL-KIMBALL-CHEYENNE-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...BURNS...CARPENTER...ALBIN...PINE BLUFFS 322 PM MDT WED MAY 7 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREAS...IN WESTERN NEBRASKA...BANNER... CHEYENNE...KIMBALL AND MORRILL. IN SOUTHEAST WYOMING...EAST LARAMIE COUNTY. * THROUGH LATE TONIGHT * SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME LATE THIS AFTERNOON AND EVENING. SEVERAL INCHES OF RAIN ALREADY FELL OVER PORTIONS OF THE WATCH AREA TUESDAY EVENING...MAKING THE AREA MORE SUSCEPTIBLE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WYZ115-081200- /O.CON.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 322 PM MDT WED MAY 7 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREA...LARAMIE VALLEY. * FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT * RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE LARAMIE RIVER. ADDITIONAL LIQUID PRECIPITATION AMOUNTS OF A HALF TO THREE-QUARTERS OF AN INCH THROUGH THURSDAY MORNING WILL ALLOW THIS TREND TO CONTINUE. RIVER FORECASTS INDICATE FLOOD STAGE COULD BE REACHED BY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JAMSKI/HAMMER
230 WGUS65 KCYS 080206 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 806 PM MDT WED MAY 7 2014 ...FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY THIS WEEKEND... RECENT WARM TEMPERATURES HAVE GIVEN WAY TO CONSIDERABLE SNOW MELT IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. ALTHOUGH COOLER TEMPERATURES ARE EXPECTED AFTER TODAY...TEMPERATURES IN THE UPPER 50S BELOW 8000 FEET THIS AFTERNOON COMBINED WITH THE POTENTIAL FOR ADDITIONAL PRECIPITATION WILL RESULT IN CONTINUED RIVER RISES. NEZ020-021-054-055-WYZ119-080315- /O.CAN.KCYS.FF.A.0001.000000T0000Z-140508T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANNER-MORRILL-KIMBALL-CHEYENNE-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...BURNS...CARPENTER...ALBIN...PINE BLUFFS 806 PM MDT WED MAY 7 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WESTERN NEBRASKA AND SOUTHEAST WYOMING HAS BEEN CANCELLED. ALTHOUGH WIDESPREAD LIGHT TO MODERATE RAIN WILL FALL OVER MUCH OF THE SOUTHERN PANHANDLE THROUGH THURSDAY MORNING...RAINFALL RATES ARE NOT EXPECTED TO BE HIGH ENOUGH TO CAUSE FLASH FLOODING. $$ WYZ115-081200- /O.CON.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 806 PM MDT WED MAY 7 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREA...LARAMIE VALLEY. * FROM THURSDAY EVENING THROUGH LATE SATURDAY NIGHT * RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE LARAMIE RIVER. ADDITIONAL LIQUID PRECIPITATION AMOUNTS OF A HALF TO THREE-QUARTERS OF AN INCH THROUGH THURSDAY MORNING WILL ALLOW THIS TREND TO CONTINUE. RIVER FORECASTS INDICATE FLOOD STAGE COULD BE REACHED BY THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FINCH
036 WGUS65 KCYS 081007 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 407 AM MDT THU MAY 8 2014 ...MINOR FLOODING POSSIBLE ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY THIS WEEKEND... RECENT WARM TEMPERATURES HAVE GIVEN WAY TO CONSIDERABLE SNOW MELT IN THE SNOWY RANGE. THIS HAS RESULTED IN RISING WATER LEVELS ALONG THE LARAMIE RIVER IN CENTRAL ALBANY COUNTY. WYZ115-082300- /O.CON.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 407 AM MDT THU MAY 8 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WYOMING...INCLUDING THE FOLLOWING AREA...LARAMIE VALLEY. * FROM THIS EVENING THROUGH LATE SATURDAY NIGHT * RECENT SNOW MELT IS RESULTING IN RISING WATER LEVELS ALONG THE LARAMIE RIVER. THE RIVER COULD APPROACH MINOR FLOOD STAGE THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ LIEBL
492 WGUS65 KCYS 081607 FFACYS FLOOD WATCH NATIONAL WEATHER SERVICE CHEYENNE WY 1007 AM MDT THU MAY 8 2014 WYZ115-081715- /O.CAN.KCYS.FA.A.0002.140509T0000Z-140511T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1007 AM MDT THU MAY 8 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR AREAS NEAR THE LARAMIE RIVER IN ALBANY COUNTY HAS BEEN CANCELLED. LIQUID PRECIPITATION AMOUNTS OVER THE PAST 24 HOURS WERE LESS THAN EXPECTED IN THESE AREAS. MOUNTAIN SNOW MELT HAS ALSO BEEN SLOWED DUE TO COLDER TEMPERATURES. AS A RESULT THE LARAMIE RIVER AT LARAMIE IS NO LONGER EXPECTED TO REACH FLOOD STAGE THROUGH THE WEEKEND. $$ HAMMER
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 7, 6:31 AM MDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 7, 6:31 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
631 AM MDT WED MAY 7 2014
.UPDATE...
ISSUED AT 602 AM MDT WED MAY 7 2014
WILL ADD SOME FOG TO THE FORECAST GRIDS THROUGH MID MORNING. FOG
HAS FORMED MAINLY ALONG THE LEADING EDGE OF A COLD FRONT THIS
MORNING...GENERALLY FROM LARAMIE TO CHEYENNE TO KIMBALL. SOME
LOCALLY DENSE FOR IS POSSIBLE. THE FOG SHOULD LIFT INTO A STRATUS
DECK BY MID MORNING.
ALSO OF NOTE IS THE 06Z MODEL RUNS. BOTH THE NAM AND GFS PUSH THE
SURFACE COLD FRONT ABOUT 30 TO 40 MILES FARTHER SOUTH THAN THE 00Z
RUNS. THE IMPLICATIONS OF THIS ARE MANY. FIRST...THIS WILL SHIFT
THE SEVERE THREAT SLIGHTLY SOUTHWARD...AND WILL GREATLY REDUCE THE
THREAT FOR TORNADIC ACTIVITY IN THE CWA THIS AFTERNOON. WILL STILL
HAVE TO KEEP AN EYE ON THE LOCATION OF THE SURFACE FRONT THIS
AFTERNOON...BUT LOOKS LIKE THE MAIN TORNADO THREAT WILL BE JUST
SOUTH OF THE NEBRASKA BORDER. THE OTHER IMPACT WILL BE ON SNOW
AMOUNTS. A DEEPER COLD BOUNDARY LAYER IS MORE FAVORABLE FOR RAIN
CHANGING TO SNOW TONIGHT. IT MAY BE JUST COLD ENOUGH GIVEN HIGH
PRECIPITATION RATES FOR A GOOD DEAL OF SNOW ACCUMULATIONS...WITH
SNOW ADVISORIES AND WINTER STORM WARNINGS A MUCH GREATER
LIKELIHOOD TONIGHT INTO THURSDAY MORNING. MODELS ARE ALSO SLOWER WITH
THE DEPARTURE OF THIS SYSTEM WITH COULD ALSO INCREASE SNOW
ACCUMULATIONS. LATEST OBSERVATIONS ACROSS NORTHEAST WYOMING
SHOWING TEMPERATURES IN THE LOWER TO MIDDLE 30S...SO THE 06Z MODEL
RUNS MAY BE ON TO SOMETHING.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 445 AM MDT WED MAY 7 2014
WOW...LOTS OF WEATHER CONCERNS TODAY...FROM RIVER FLOODING TO
FLASH FLOODING...TO SEVERE THUNDERSTORMS WITH TORNADOES POSSIBLE...
TO THE POTENTIAL FOR HEAVY SNOW TONIGHT. THIS MORNING WILL BE
RELATIVELY QUIET WITH SHOWERS DEVELOPING AS AN UPPER LEVEL SYSTEM
APPROACHES AND COULD SEE A FEW THUNDERSTORMS BY LATER THIS
MORNING. THE MAIN CHANCES FOR THUNDERSTORMS WILL HOLD OFF UNTIL
THIS AFTERNOON. THERE IS A HIGH PROBABILITY FOR SOME OF THESE
THUNDERSTORMS TO BECOME SEVERE...MAINLY OVER FAR SOUTHEAST WYOMING
AND INTO NEBRASKA PANHANDLE. OF COURSE ALL THIS IS PREDICATED ON
THE EXACT TRACK OF THE UPPER LEVEL LOW.
AT THIS TIME IT APPEARS THERE WILL BE SUFFICIENT UPPER LEVEL
FORCING AND MID LEVEL INSTABILITY FOR SEVERE THUNDERSTORMS. INTO
THE SOUTHERN NEBRASKA PANHANDLE...MODELS SHOWING MOST UNSTABLE
CAPE VALUES 2000 J/KG ALONG AND JUST NORTH OF A STALLED
FRONTAL BOUNDARY. ALSO LOOKING AT 50 TO 60 KTS OF BULK SHEAR WHICH
IS MORE THAN ENOUGH FOR ROTATING SUPERCELL THUNDERSTORMS. ASSUMING
THE FRONT IS LOCATED NEAR THE INTERSTATE 80 CORRIDOR...SHOULD SEE
STORMS FIRE NEAR THE BOUNDARY AND THEN LIFT NORTHWARD UNDER STRONG
SOUTHERN MIDLEVEL WINDS. NOT 100 PERCENT CONFIDENT ON THE EXACT
LOCATION OF THE FRONT...BUT IT SHOULD BE BETWEEN INTERSTATE 80 AND
THE COLORADO BORDER. THERE IS THE POSSIBILITY FOR TORNADIC ACTIVITY
ALONG THIS FRONTAL BOUNDARY FROM ABOUT MID AFTERNOON INTO EARLY
EVENING. AIR TEMPERATURES WILL BE RATHER COOL...BUT THAT WILL NOT
NECESSARILY PRECLUDE TORNADO DEVELOPMENT. STRONG LOW LEVEL SHEAR
AND LIFTED CONDENSATION LEVELS ONLY A FEW THOUSAND FEET AGL ARE
FAVORABLE FOR TORNADIC DEVELOPMENT. THE TORNADO THREAT WILL BE
CONFINED TO AREAS ALONG AND NEAR THE BOUNDARY...MAINLY BETWEEN
PINE BLUFF TO KIMBALL TO SIDNEY. ALSO WORTH MENTIONING THE THE
POTENTIAL FOR VERY LARGE HAIL. THE STORM PREDICATION CENTER HAS
HATCHED HAIL FOR STONES UP TO 2 INCHES IN DIAMETER. THIS SEEMS VERY
REASONABLE GIVEN MIDLEVEL CAPE VALUES AND SHEAR PARAMETERS. SHOULD
CAPE VALUES END UP BEING MUCH HIGHER...BASEBALL OR LARGER HAIL
WOULD COME INTO PLAY. ANOTHER THING TO CONSIDER IS FREEZING LEVELS
ARE LOW...SO FALLING HAIL WILL NOT SEE MUCH MELTING. FOR FLASH
FLOOD POTENTIAL IN THE SOUTHERN NEBRASKA PANHANDLE LATER TODAY...
SEE THE HYDROLOGY DISCUSSION BELOW.
LATER TONIGHT THE ATTENTION TURNS TO THE POTENTIAL FOR SNOW...AND
POSSIBILITY HEAVY SNOW. CONFIDENCE NOT HIGH WITH THE CURRENT SNOW
FORECAST AS THERE AREA MORE VARIABLES AT PLAY WITH THIS SPRING
STORM SYSTEM. WHERE AND HOW MUCH SNOW FALLS WILL BE LARGELY
DEPENDENT ONLY A FEW DEGREES DIFFERENCE IN ACTUALLY AIR
TEMPERATURES...AND DEPENDENT ON PRECIPITATION RATES. MODELS HAVE
TRENDED SLIGHTLY COLDER...WHICH MAKES THE POTENTIAL FOR HEAVY SNOW
A GREATER POSSIBILITY...EVEN INTO THE PLAINS IN THE NEBRASKA
PANHANDLE. MODELS SHOWING A PERIOD OF MODERATE RAIN ON THE
BACKSIDE OF THE AREA OF LOW PRESSURE. THIS PRECIPITATION COULD
EASILY WETBULB DOWN TO THE POINT WHERE SNOW ACCUMULATES AS RATES
OF AN INCH OR MORE PER HOUR. THE WARM GROUND WILL INITIALLY MELT
MUCH OF THE SNOW...BUT WITH SEVERAL HOURS OF HIGH SNOW
RATES...SOME PLACE CERTAINLY COULD PUSH SNOW ADVISORY LEVELS...AND
NOT DISCOUNTING WARNING CRITERIA BEING REACHED AT A FEW LOCATIONS.
GIVEN LARGE UNCERTAINTY AND WITH THE THREAT FOR SEVERE WEATHER
INTO EARLY THIS EVENING...DID NOT ISSUE ANY HEADLINES. WILL HAVE
TO SEE WHAT WHAT THE 12 MODEL RUNS SHOW...BUT VERY WELL MAY NEED
WINTER WEATHER HEADLINES AT SOME POINT.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 330 AM MDT WED MAY 7 2014
UNSETTLED WEATHER CONTINUES IN THE LONG TERM WITH A PRETTY GOOD
WINTER SYSTEM POSSIBLE SUNDAY INTO MONDAY.
STARTING OFF ON FRIDAY...FAST MOVING SHORTWAVE MOVES THROUGH
NORTHERN PORTIONS OF WYOMING WITH SHOWERS CONTINUING OVER OUR
WESTERN MOUNTAINS. TEMPERATURES LOOK WARM ENOUGH FOR MAINLY RAIN
SHOWERS. WILL NEED TO WATCH THIS FRIDAY AS THE RAIN COULD
EXACERBATE SNOW MELT OVER THE SNOWY AND SIERRA MADRE RANGES.
BY SATURDAY AFTERNOON...A PRETTY STRONG PACIFIC LOW PRESSURE
SYSTEM LOOKS TO MOVE INTO SOUTHERN IDAHO. A FRONTAL BOUNDARY
BEGINS TO SAG SOUTH INTO CENTRAL WYOMING LATE SATURDAY NIGHT AND
ENDS UP DOWN NEAR THE COLORADO/WYOMING BORDER BY SUNDAY MORNING.
PRETTY COLD 700MB TEMPERATURES BEHIND THE FRONT...GFS SHOWING -6
TO -8C 700MB TEMPERATURES ACROSS MOST OF SOUTHEAST WYOMING SUNDAY
MORNING. UPPER SHORTWAVE SUNDAY MORNING TRACKS INTO NORTHERN UTAH
AND ACROSS NORTHERN COLORADO DURING THE DAY SUNDAY. NEW ECMWF VERY
SIMILAR TO THE GFS ON THE TRACK OF THIS SHORTWAVE...IT IS EVEN
COLDER THAN THE GFS THOUGH WITH 700MB TEMPERATURES OF -8 TO -10C
BY SUNDAY AFTERNOON. WENT MUCH COLDER THAN GUIDANCE ON
TEMPERATURES SUNDAY AND BOOSTED POPS OVER GUIDANCE AS WELL.
PROBABLY NOT COLD ENOUGH THOUGH AND LATER SHIFTS WILL NEED TO
LOWER EVEN MORE.
THIS SYSTEM FINALLY PUSHES SOUTHEAST SUNDAY NIGHT INTO MONDAY.
LOOKS LIKE A PRETTY COLD MORNING MONDAY WITH LOWS IN THE 20S FOR
MANY LOCATIONS. SHOULD START TO SEE A REBOUND IN TEMPERATURE
THOUGH MONDAY AFTERNOON AS 700MB TEMPERATURES CLIMB TO ABOVE
FREEZING.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 627 AM MDT WED MAY 7 2014
WIDESPREAD LOW CLOUDS AND FOG THIS MORNING THROUGH AT LEAST 16-17Z
TIME FRAME BEFORE CLOUDS BEGIN TO BREAK UP. LATEST HRRR FORECAST
DOING VERY WELL ON THIS STRATUS AND FOG AND GENERALLY FOLLOWED ITS
GUIDANCE. CONVECTION STILL LOOKS TO BE A GOOD POSSIBILITY THIS
AFTERNOON AND EARLY EVENING. THEN TONIGHT...WITH COLDER
TEMPERATURES...WE SHOULD SEE RAIN TURN OVER TO SNOW WITH IFR/LIFR
RETURNING.
&&
.FIRE WEATHER...
ISSUED AT 408 AM MDT WED MAY 7 2014
NO FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK. VERY WET LATER
TODAY THROUGH TONIGHT. RAIN AND SNOW FOR MUCH OF THE AREA. COULD
SEE SNOW ACCUMULATIONS IN SOME PLACES. DRIER FOR FRIDAY AND
SATURDAY WITH A FEW SHOWERS HERE OR THERE...THEN ANOTHER LARGE
STORM SYSTEM POSSIBLE SATURDAY NIGHT AND SUNDAY WITH SNOW
POSSIBLE ESPECIALLY OVER SOUTHEAST WYOMING.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
WYZ119.
NE...FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH LATE TONIGHT FOR
NEZ020-021-054-055.
&&
UPDATE...SML
SHORT TERM...SML
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...SMLHazardous weather outlook, May 7, 6:02 AM MDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 602 AM MDT WED MAY 7 2014 NEZ002-095-096-WYZ101>117-081215- DAWES-NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- 602 AM MDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN PORTIONS OF THE WESTERN NEBRASKA PANHANDLE...AND MOST OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER MUCH OF SOUTHEAST WYOMING AND FAR NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE TODAY AND INTO THIS EVENING. BRIEF HEAVY RAIN AND SMALL HAIL IS POSSIBLE WITH SOME THUNDERSTORMS. THE MAIN THREAT FOR SEVERE THUNDERSTORMS WILL BE INTO EXTREME SOUTHEAST WYOMING AND SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE. AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES AND INTO THE PLAINS...SNOW ACCUMULATIONS ARE LOOKING MORE LIKELY TONIGHT INTO THURSDAY MORNING. SEVERAL INCHES OF SNOW MAY OCCUR ALONG THE PINE RIDGE AS WELL AS ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING. THERE IS STILL MUCH UNCERTAINTY IN HOW MUCH SNOW ACCUMULATION WILL OCCUR WITH THIS STORM SYSTEM...SO PLEASE KEEP TUNED TO THE LATEST FORECAST INFORMATION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS WILL ONCE AGAIN BE POSSIBLE...ESPECIALLY ABOVE 5000 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ003-019>021-054-055-WYZ118-119-081215- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 602 AM MDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EXTREME SOUTHEAST WYOMING AND SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE THIS AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT. HAIL UP TO THE SIZE OF TENNIS BALLS IS POSSIBLE WITH THE STRONGEST STORMS IN THE SOUTHERN NEBRASKA PANHANDLE. THERE IS ALSO A SMALL POTENTIAL FOR TORNADOES...MAINLY SOUTH OF INTERSTATE 80 IN THE SOUTHERN NEBRASKA PANHANDLE. THUNDERSTORMS MAY ALSO PRODUCE FLASH FLOODING INTO PORTIONS OF THE SOUTHERN NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING. A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND TONIGHT. AS A STRONG AREA OF LOW PRESSURE MOVES OUT OF THE CENTRAL ROCKIES AND INTO THE PLAINS...SNOW ACCUMULATIONS ARE LOOKING MORE LIKELY TONIGHT INTO THURSDAY MORNING. RAIN IS EXPECTED TO CHANGE TO SNOW OVER MUCH OF THE SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE TONIGHT AND SNOW MAY CONTINUE INTO THURSDAY MORNING. SEVERAL INCHES OF SNOW MAY OCCUR ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING...INCLUDING PORTIONS OF THE NEBRASKA PANHANDLE. THERE IS STILL MUCH UNCERTAINTY IN HOW MUCH SNOW ACCUMULATION WILL OCCUR WITH THIS STORM SYSTEM...SO PLEASE KEEP TUNED TO THE LATEST FORECAST INFORMATION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER STORM SYSTEM IS EXPECTED TO IMPACT SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE SATURDAY NIGHT AND SUNDAY. SNOW ACCUMULATIONS WILL ONCE AGAIN BE POSSIBLE...ESPECIALLY ABOVE 5000 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO EARLY THIS EVENING FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
In the hours before
Special weather statement, May 7, 6:32 AM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 632 AM MDT WED MAY 7 2014 WYZ115>119-071400- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 632 AM MDT WED MAY 7 2014 AN AREA OF FOG HAS FORMED OVER FAR SOUTHEAST WYOMING...MAINLY OVER LARAMIE COUNTY AND SOUTHERN ALBANY COUNTY. THIS INCLUDES ALONG INTERSTATE 80 BETWEEN BETWEEN PINE BLUFFS AND LARAMIE. MOTORIST ALONG THIS STRETCH OF INTERSTATE CAN EXPECT LOCALLY DENSE FOG WITH VISIBILITIES REDUCES TO LESS THAN ONE QUARTER MILE. THE FOG IS EXPECTED TO LIFT BY MID MORNING. LIEBL
Special weather statement, May 7, 6:33 AM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 633 AM MDT WED MAY 7 2014 WYZ115>119-071400- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 633 AM MDT WED MAY 7 2014 AN AREA OF FOG HAS FORMED OVER FAR SOUTHEAST WYOMING...MAINLY OVER LARAMIE COUNTY AND SOUTHERN ALBANY COUNTY. THIS INCLUDES ALONG INTERSTATE 80 BETWEEN BETWEEN PINE BLUFFS AND LARAMIE. MOTORIST ALONG THIS STRETCH OF INTERSTATE CAN EXPECT LOCALLY DENSE FOG WITH VISIBILITIES REDUCED TO LESS THAN ONE QUARTER MILE. THE FOG IS EXPECTED TO LIFT BY MID MORNING. LIEBL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:02 PM MDT | Special Weather Statement | CYS | Converse | 43 min |
| May 6, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
| May 6, 6:44 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| May 6, 7:30 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 45 min |
| May 6, 8:20 PM MDT | Special Weather Statement | CYS | Laramie | 40 min |
| May 6, 9:11 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 49 min |
| May 6, 10:02 PM MDT | Special Weather Statement | CYS | Niobrara | 43 min |
| May 6, 11:00 PM MDT | Special Weather Statement | CYS | Niobrara | 30 min |
| May 6, 11:41 PM MDT | Special Weather Statement | CYS | Niobrara | 34 min |
| May 7, 3:45 AM MDT | Flash Flood Watch | CYS | Laramie | 16 hr |
| May 7, 11:56 AM MDT | Special Weather Statement | CYS | Albany | 49 min |
| May 7, 12:09 PM MDT | Special Weather Statement | CYS | Albany | 51 min |
| May 7, 2:49 PM MDT | Special Weather Statement | CYS | Laramie | 26 min |
| May 7, 3:04 PM MDT | Winter Weather Advisory | CYS | Niobrara | 19 hr |
| May 7, 3:18 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| May 7, 3:37 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| May 7, 4:15 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.